Alert archive / California / Wind Advisories in 2018

Wind Advisory 9, NWS Hanford, CA

April 6, 2018

NWS Hanford, CA issued this wind advisory at Apr 6, 2018, 10:29 AM PDT. It took effect at Apr 6, 2018, 12:00 PM PDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 10:29 AM PDT (17:29 UTC)
In effect from
Apr 6, 2018, 12:00 PM PDT
Expired
Apr 8, 2018, 8:00 AM PDT
In force
44 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

467 
WWUS76 KHNX 061729
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1029 AM PDT Fri Apr 6 2018

CAZ095-098-099-070200-
/O.NEW.KHNX.WI.Y.0009.180406T1900Z-180408T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1029 AM PDT Fri Apr 6 2018

...WIND ADVISORY IN EFFECT FROM NOON PDT TODAY UNTIL 8 AM PDT 
SUNDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from Noon PDT today until 8 AM PDT 
Sunday.

* WINDS...West to northwest 20 to 30 mph with gusts to 50 mph.
  Locally stronger, especially through the passes and canyons.

* TIMING...Gusty winds at times through Sunday morning, and the
  strongest gusts will occur during this afternoon into tonight as
  well as during Saturday afternoon into Saturday evening. Afterward,
  winds are expected to gradually diminish by Sunday morning.
 
* IMPACTS...Dangerous driving conditions due to strong crosswinds,
  especially for high profile vehicles. Local areas of blowing
  dust and sand. Affected highways include Highways 58 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
4 follow-up statements
022 
WWUS76 KHNX 070154
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
654 PM PDT Fri Apr 6 2018

CAZ095-098-099-071000-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
654 PM PDT Fri Apr 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. 
  Locally stronger, especially through the passes and canyons.

* TIMING...Gusty winds at times through Sunday morning, and the
  strongest gusts will occur into tonight as well as during 
  Saturday afternoon into Saturday evening. Afterward, winds are 
  expected to gradually diminish by Sunday morning.

* IMPACTS...Dangerous driving conditions due to strong 
  crosswinds, especially for high profile vehicles. Local areas 
  of blowing dust and sand. Affected highways include Highways 
  58 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
920 
WWUS76 KHNX 070953
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
253 AM PDT Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

CAZ095-098-099-071800-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Inyokern, 
Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, 
and Mojave
253 AM PDT Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. 
  Locally stronger, especially through the passes and canyons. 

* TIMING...Gusty winds at times through Sunday morning, and the
  strongest gusts will occur beginning this morning through this
  evening. Afterward, winds are expected to gradually diminish by
  Sunday morning. 

* IMPACTS...Dangerous driving conditions due to strong 
  crosswinds, especially for high profile vehicles. Local areas 
  of blowing dust and sand. Affected highways include Highways 
  58 and 14. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen
137 
WWUS76 KHNX 071659
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
959 AM PDT Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

CAZ095-098-099-081500-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
959 AM PDT Sat Apr 7 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WINDS...West to northwest 20 to 30 mph with gusts to 50 mph. 
  Locally stronger, especially through the passes and canyons.

* TIMING...Gusty winds at times through Sunday morning, and the
  strongest gusts will occur beginning this late morning through 
  this evening. Afterward, winds are expected to gradually 
  diminish by Sunday morning.

* IMPACTS...Dangerous driving conditions due to strong 
  crosswinds, especially for high profile vehicles. Local areas 
  of blowing dust and sand. Affected highways include Highways 
  58 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
546 
WWUS76 KHNX 081447
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
747 AM PDT Sun Apr 8 2018

CAZ095-098-099-081600-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-180408T1500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
747 AM PDT Sun Apr 8 2018

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Winds have dropped below advisory levels across the region and 
the wind advisory will be allowed to expire. Winds will be gusty
at 30 to 40 mph for the next few hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 4:05 AM PDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 6, 4:05 AM PDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
405 AM PDT Fri Apr 6 2018

.SYNOPSIS...
A storm system will bring an increase in precipitation chances
beginning this morning and will continue through Saturday. More
precipitation may also be expected Wednesday night and Thursday.

&&

.DISCUSSION...
Regional MRMS (Multi Radar Multi Sensor) data is indicating the
rain shield associated with the the Atmospheric River is
remaining just to our north. 06z run of the NAM is indicating that
the precip will move into the Yosemite area around 18z and spread
south through the day today. There is some indication that we
could see some significant rain shadowing across the SJV due to a
very strong upper jet. High resolution models are keeping only a
few showers across the SJV today with more significant precip
across the Sierra foothills and mountain regions. Snow levels are
forecast to be above 12k feet today and tonight.

Precip is expected to continue overnight tonight with the cold
front pushing through between 12z and 15z Saturday morning. We are
a bit concerned how the models have backed off the QPF across the
valley, however, the amounts are still impressive across the
Sierra Nevada and associated foothill areas. Temperatures will be
cooler today due to cloud cover and increased humidities with
precipitaton.

The parent low pressure center will move inland across WA state
early Sunday. Zonal flow will be across the region Sunday with a
ridge building across the area on Monday. A weakening front will
push across the northern CA region and could clip Yosemite on
Tuesday night. However guidance has backed off the POP's and we
are expecting the front to fall apart as it moves across. Zonal
flow sets up once again on Wednesday, before another cold front
moves across the region Wednesday night and Thursday. This front
has a bit more moisture with it and will provide increased chances
of precip across the CENCAL interior. This system is a fast mover
and ridging will once again build in over the area On Friday of
next week.

&&

.AVIATION...
MVFR visibility possible due to showers by 12Z Friday in San Joaquin
Valley at KMCE and KMER and will spread south to KFAT and KVIS by
15Z Friday. Mountain obscurations due to clouds and precip expected
over the Sierra Nevada beginning 12Z Friday. Locally gusty
conditions, including northwest sustained winds 25 to 30 kts with
gusts around 35 to 40 kts, expected near the passes and canyons in
eastern Kern County tonight into Friday morning. Otherwise, VFR
conditions can be expected across the central CA interior during the
next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flood Watch from this evening through Sunday morning BELOW 7000
FEET FOR THE CAZ090-093-096.

&&

public...JDB
avn/fw...Andersen
synopsis...JDB

weather.gov/hanford

In the hours before

Local storm report, Apr 6, 8:41 AM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
841 AM PDT FRI APR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST MOJAVE AIRPORT          35.07N 118.15W
04/06/2018  M59 MPH          KERN               CA   AWOS

            AWOS STATION MHV, MOJAVE AIRPORT.

&&

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:57 AM PDTRiver Flood WarningHNXMariposa54 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.